Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffering from mental stress and have negative thinking. What is the required treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
Feel a lot of mental stress due to problems in personal life,
Talk to myself a lot - that too loudly and sometimes do wave hands at myself.
Have a lot of negative thinking about myself.
Posted Thu, 23 Aug 2012 in Anxiety and Stress
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi,

Thanks for your question.

You have a personal stress going on which acts as a predisposing factor for your present condition.

After hearing your problem it probably seems you may have depression as you have negative thought which is a hallmark of depression but to confirm the cause other features are also needed and also, your drug list suggest you something those used in bipolar disorder.

So confirm on the health concern you are currently facing, I need to ask you some questions. Please do reply that.

1. Do you have low mood, lethargy, loss of XXXXXXX in all pleasurable activities, reduced sleep, reduced appetite, guilty feeling and suicidal ideation?

2. Do you have episodes of become very irritable, does aggressive and abusive behaviour to the family member, over talkativeness, say big talks about yourself, feel you may gain some more energy, feel very fine and fresh, excessive sexual urge, excessive money spending, sleep disturbance, increase appetite etc?

3. If this things present then how long it persist?

4. Is the depression persists continuously or it comes in episodes and if so happened then how you are in between the episodes?

5. How are you now with these drugs (FLUNIL -20, Zolefresh 10mg, Desval ER 500, Qutipin SR 100)?

6. If you have any problem now in spite of taking those drugs please describe it.

7. Are you married?

Thanks for reading the long chart but it is very important for me as a neuropsychiatrist to understand the disease correctly. So please give brief description of all my question and also add if you want to tell something and my last request to you can you please share about your personal life problem because that also help us a lot in management and we will maintain strict confidentiality of your information.

Waiting for your reply.

Regards,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Suffering from mental stress and have negative thinking. What is the required treatment? 17 hours later
Hi,

Please find my answers to the questions. For ease of reference, I have copy pasted the questions as well.

1. Do you have low mood, lethargy, loss of XXXXXXX in all pleasurable activities, reduced sleep, reduced appetite, guilty feeling and suicidal ideation?
Ans: Low on mood - Occasionally Yes.
Loss of XXXXXXX in all pleasurable activities - No.
Have not yet lost XXXXXXX in most activities.
Do fear that I may be forced to loose XXXXXXX in all pleasurable activities in the near future.
Reduced Sleep - sometimes Yes (Not very frequent). Normally, I am a heavy sleeper.
Reduced Appetite - Normal Appetite (My appetite remained in the same fashion for the past many years)
Guilty Feeling - Only when forced to accept the terms and conditions which my mind / body does not / can not accept - This is mostly due to the oversmartness of the people. When People force me to do things which they themselves would not do or would not accept doing themselves, I feel so.
Suicidal Ideation - Same as above.

2. Do you have episodes of become very irritable, does aggressive and abusive behaviour to the family member, over talkativeness, say big talks about yourself, feel you may gain some more energy, feel very fine and fresh, excessive sexual urge, excessive money spending, sleep disturbance, increase appetite etc?
Ans:
Episodes of becoming very irritable only when I was irritated intentionally, due to oversmartness of the people.
Over talkativeness - Sometimes yes. I was slightly over talkative from childhood.
say big talks about yourself - I donot prefer bragging about myself seriously. Might have done that in a fit of rage, or in a funny way.
I donot or very rarely bargain with auto-wallahs / other such service providers like carpenters, electricians, plumbers etc. even when I find them charging exorbitant. but when they charge over-exorbitantly, I prefer other modes of service like public transport etc. (Yes. I said over-exorbitant, intentionally, and it happens many times).
Sleep disturbance - Occasionally yes.
Increased Appetite - Partly yes.
Excessive sexual urge - I feel my sexual urge to be anything but excessive.

3. If this things present then how long it persist?
Ans: Depends on the situation. Sometimes for 15-20 mins. or less, sometimes for longer periods like 3 to 4 hours, based on the situations I faced then or in the past.

4. Is the depression persists continuously or it comes in episodes and if so happened then how you are in between the episodes?
Ans: This conditions persists continually. In between the episodes I feel I am normal.

5. How are you now with these drugs (FLUNIL -20, Zolefresh 10mg, Desval ER 500, Qutipin SR 100)?
Ans: My behaviour seems to be slowly coming under control, but can not say anything for sure - as after starting the medicines, I have not faced the oversmartness of the people (in my close relations) much.

6. If you have any problem now in spite of taking those drugs please describe it.
Ans: I am feeling like sleeping, through the most part of the day. At least till it is late in the morning, say 10, 11 AM or even later.

7. Are you married?
Ans: Yes.

Regards, XXXXXXX
 
 
Answered by Dr. Sourav Ganguly 5 hours later
Hi,

Thanks a lot for detailing of all your problems and answering my questions to the point.

After going through your problem I diagnose the case as bipolar disorder without psychotic features.

About your treatment I think what is going is well but it would be much better if flunil, quitipine is stopped and Desval –ER and mirtazapine-can be started. But about your treatment you should always follow your physician advice. Maximally you can ask for a change of drug regimen but without his prescription, don’t start the drugs I mentioned.

Last thing I would like to tell negative thought works much better in cognitive behaviour therapy (CBT) than only drugs so it’s better if you search any psychiatrist who does this CBT on his patient or if its accessible then you can go to any large corporate hospital where CBT is usually given. CBT will wash all your negative thought.

Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and please write a review.

Wish your child a speedy recovery.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Suffering from mental stress and have negative thinking. What is the required treatment? 9 hours later
Is there any chance for me to XXXXXXX you in person, so that you can help me solve my problem? I stay in Chennai.
If not,
Can you suggest any good psychiatrist (for my treatment) in Chennai, regarding CBT and other processes?

Also, can you give any reason why you mentioned that Flunil and Quitipin can be stopped?

Thanks and Regards, XXXXXX
+00-0000
 
 
Answered by Dr. Sourav Ganguly 4 hours later
Hi,
Thanks for your query.
Yes, you can XXXXXXX me in person in Kolkata and I will be happy to help you and do your CBT.
But I think it will be cost effective if you can arrange your treatment in your area as CBT takes 16-18 sessions and each session last for 45-60 minutes. The whole process requires 2-3 months.
According to me the best place for CBT is NIMHANS, Bangalore and it is the best center for Neuropsychiatry in India.
About your medications, I advise to stop quetiapine and flunil as bipolar disorder usually need a mood stabilizer which is Desval ER. In depression prone person, we add an antidepressant and according to your symptoms mirtazapine will work better than flunil. Quetiapine also a mood stabilizer but combination of two mood stabilizers should be avoided, so I am of the opinion that we should stop it.
I hope that addresses your concerns.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and please write a review.
Wish your child a speedy recovery
Thanks,
Dr Sourav Ganguly
Cell no-0000
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor